How long for increase to take effect. - Thyroid UK

Thyroid UK

111,520 members129,697 posts

How long for increase to take effect.

ElspethMann
ElspethMann

NO SLEEP, BAD TEMPERED, CRIPPLING ACHES...NEED A BIT OF ADVICE PLEASE.

MY TSH is 0.01 (0.35 - 4.94). Told my new GP I'm taking 175mcg of levo, she's disgusted with me and told me to reduce. I have however increased to 200mcg, I read my copy of Dr Skinners book and though what would he tell me to do...so that's what I did. I've been on 200mcg for three weeks and as yet no improvement with insomnia and a crippling hip ache. How long being on this increased dose will it take for me to see an improvement. I'm not a very nice person to live with at the moment lol...he's just gone out for a game of snooker to get away from me !!!

10 Replies
oldestnewest

Hi Elspeth, I've read hundreds of these conflicts with doctors, even endos but seeing what happened to Dr. Skinner, it is not even shocking any more. After all the considerations, and just from a practical aspect, I think patients who cannot get an increase when they feel it is the right thing for themselves should just add their own T3 at their own expense. Many people are acquiring even NDT on their own. I've taken all forms of the hormone, of course you have to use good judgment, but it is not all that difficult and it is far easier than butting heads with GPs. If nothing else works out for you, you will have lots of support if you decide to try it.

ElspethMann
ElspethMann in reply to Heloise

Hi Heloise...when I read Dr Skinners book which I bought from him on my one and only consultation I feel sad and smile also. The loss of a man who was hounded as we all know. I may now have to start thinking about T3, don't know where to start but I will find out. Just bean reading more valuable info on Dr Lowe.com. Thanks for your reply much appreciated.

shaws
shawsAdministrator

Elspeth, some people don't feel well on levothyroxine but improve when some T3 is added. Sometimes when we are so very ill and so desperate we want to increase but it doesn't have the effect we desired.

Some of us on this forum, did not improve at all on levo, in fact some feel so much worse. I think you should consider at least a trial of some T3 added or T3 alone or NDT.

If you got a copy of Dr Toft's Pulse online article and in it it suggests we have some T3 added to our T4. Your doctor is wrong to frighten you but you know full well they don't understand about treating the thyroid gland. Even Dr Toft says that some of us need to have a suppressed TSH. I don't know where doctors get the idea that we will suffer either heart attacks or osteoporosis but that's untrue. We are more likely to get those if underdosed.

You have to look at the addition of T3 or an alternative thyroid medication. You obviously feel bad as must your husband who has had to go out and it does cause ill-feelings.

I hope the evening will be more calm and relaxed.

I agree with the posts above about taking over your own medication. Another question... Do you eat gluten-free? It might be something you should look into if you are currently eating gluten.

naturalnews.com/038170_glut...

Tell your doctor that is she knew the right tests to do and how to interpret them, you wouldn't have to self-medicate!

TSH on its own tells you nothing! Doesn't matter how much levo you're taking, if you can't convert it to T3 then it isn't going to do you any good at all. You need FT4 and FT3 to know that. Plus iron, ferritin, vit D, B12 etc. Stupid woman!

greygoose
greygoose in reply to greygoose

Oh! I meant your doctor, not you! lol

Thanks for those helpful replies, she said insomnia and stiffness were not related to thyroid. I said then what would you say is the cause of this stiffness in my hip. I would like to have an xray. Reluctantly she said yes, just got the results...and hey presto my hip is normal. On to the next stage and a fight to get T3 maybe, I have my doubts.

shaws
shawsAdministrator in reply to ElspethMann

Your GP is so, so wrong. They just haven't a clue about clinical symptoms. It's not their fault as that is how it appears they're now trained as medical students, that the TSH is for diagnosis alone. If that's in range everything else has been dreamed up by us, so it's our imagination!

You will soon eventually know more than most endocrinologists re the thyroid gland.

I agree with the above posts on NDT or even T3. I can recommend Armour Thyroid, which can be finely adjusted and was prescribed by Dr. Skinner (I stopped Levothyroxine altogether). I would also look into vitamins (especially Vit. C, B12 and D), adrenal fatigue/insufficiency and check that you don't have Candida albicans as well. There are many good books & websites, e.g. Dr. Peatfield's book, Dr. Myhill's book & website, 'Stop the Thyroid Madness' book & website - please see my previous posts. Hope this helps.

Thanks everyone and as always don't know where I'd be without this excellent site and caring people.

You may also like...